FDA recently approved Lumify which is essentially a diluted version of Alphagan (0.025% brimonidine tartrate). It is available over the counter. I tried it for the first time last night and it helped significantly with the starbursts I see at night due to large pupils. Slight dry eyes in the morning. 

Original Post

Lostinshiftingsands, thank you for posting this, it's very interesting. How much difference did it make to your pupil size? And did you get any other side-effects ? I tried Alphagan a few years ago and had all the classic unpleasent ones - dry, itchy eyes, lethagy and fatigue, and a rebound effect the next day. And it made my pupil tiny - the effect was way OTT.

I googled Lumify and it's not available over the counter (yet) in the UK where I live. It's sold on eBay, importing from the US (is that legal? Hmm...). Might give it a go.

(I've just been prescribed pilocarpine and have been given the green light to experiment with diluting it. Tried the first time on Friday - diluted a lot. Mild effect and mild headache. Will see how that goes...)

 

 

Sara2012, it is hard to tell but Lumify is much weaker than Alphagan so its impact on pupil size should be less. For me, it didn't make the starbursts disappear completely but it was enough. And there were no side effects other than very slight dry eye next morning (which might even be unrelated). Hope you can get your hands on one and give it a try. 

So I got hold of a bottle of these drops (on eBay), and I have to say they are very, very good :-)

No side-effects to speak of, maybe a slight soreness in the morning but that could be the preservative, or it could be my imagination. It's not nearly as fierce as Alphagan. It constricts my pupils to roughly daytime size, and the starbursts have gone - at night everything looks amazing now, like it did before I had this effing procedure done (more than 13 years ago - blimey).

I'd say the effect lasts a good 5 hours, and then starts to drop off a little. I think in the winter I'd probably need to apply a second time in the evening. Currently, this far north in mid-summer, it's not necessary.

I'm trying this with my current eye doctor's blessing, and I will let her know. 

Lostinshiftingsands, you must have been taking these for a few more weeks longer than me - are they still working for you? Any loss of effect over time?

Add Reply

Likes (0)
Post
×
×
×
×